Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 2011, 7:29 PM EDT for 7 counties in Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 7:29 PM EDT (23:29 UTC)
- Expired
- Apr 8, 2011, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Breathitt County, KY, Estill County, KY, Magoffin County, KY, Menifee County, KY, Morgan County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 25 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 7:52 PM EDT | HAIL 1.75 | 1 N Campton, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:53 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823 WUUS53 KJKL 082329 SVRJKL KYC025-065-153-165-175-197-237-090015- /O.NEW.KJKL.SV.W.0052.110408T2329Z-110409T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 729 PM EDT FRI APR 8 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BREATHITT COUNTY IN SOUTHEAST KENTUCKY... EXTREME EAST CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY... WEST CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY... SOUTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY... SOUTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY... EASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY... WOLFE COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 815 PM EDT * AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LOMBARD...OR 6 MILES SOUTHEAST OF STANTON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... CAMPTON...HAYSTACK...NATURAL BRIDGE S.P....GLENCAIRN...RED RIVER GORGE...KOOMER RIDGE CAMPGROUND...TORRENT...JENSON...ROGERS...PINE RIDGE...HIGH FALLS...GRANNIE...VALERIA...CALABOOSE...GOSNEYVILLE... VORTEX...TOLIVER...STILLWATER...TRENT AND BAPTIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3778 8322 3760 8335 3777 8381 3792 8378 TIME...MOT...LOC 2329Z 290DEG 33KT 3780 8371 WIND...HAIL 70MPH 1.75IN $$ GEOGERIAN
4 follow-up statements
066 WWUS53 KJKL 082339 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 739 PM EDT FRI APR 8 2011 KYC065-082349- /O.CAN.KJKL.SV.W.0052.000000T0000Z-110409T0015Z/ ESTILL KY- 739 PM EDT FRI APR 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR ESTILL COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3789 8368 3778 8322 3760 8335 3775 8375 TIME...MOT...LOC 2339Z 290DEG 28KT 3775 8356 $$ KYC025-153-165-175-197-237-090015- /O.CON.KJKL.SV.W.0052.000000T0000Z-110409T0015Z/ MORGAN KY-MENIFEE KY-POWELL KY-MAGOFFIN KY-WOLFE KY-BREATHITT KY- 739 PM EDT FRI APR 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BREATHITT...WOLFE...WEST CENTRAL MAGOFFIN...SOUTHEASTERN POWELL... SOUTH CENTRAL MENIFEE AND SOUTHWESTERN MORGAN COUNTIES UNTIL 815 PM EDT... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PINE RIDGE...OR NEAR CAMPTON...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... CAMPTON...VALERIA...CALABOOSE...GOSNEYVILLE...VORTEX...TOLIVER... STILLWATER...TRENT...BAPTIST...MURPHYFORK...LANE...LANDSAW...HAZEL GREEN...HOLLONVILLE...BETHANY...MALAGA...DAYSBORO...LEXIE...LOWER GILMORE AND PAXTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3789 8368 3778 8322 3760 8335 3775 8375 TIME...MOT...LOC 2339Z 290DEG 28KT 3775 8356 WIND...HAIL 70MPH 2.50IN $$ ABE
504 WWUS53 KJKL 082357 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 757 PM EDT FRI APR 8 2011 KYC165-197-090007- /O.CAN.KJKL.SV.W.0052.000000T0000Z-110409T0015Z/ MENIFEE KY-POWELL KY- 757 PM EDT FRI APR 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POWELL AND SOUTH CENTRAL MENIFEE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3784 8348 3778 8322 3760 8335 3771 8363 TIME...MOT...LOC 2357Z 296DEG 27KT 3769 8344 $$ KYC025-153-175-237-090015- /O.CON.KJKL.SV.W.0052.000000T0000Z-110409T0015Z/ MORGAN KY-MAGOFFIN KY-WOLFE KY-BREATHITT KY- 757 PM EDT FRI APR 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BREATHITT...WOLFE...WEST CENTRAL MAGOFFIN AND SOUTH CENTRAL MORGAN COUNTIES UNTIL 815 PM EDT... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HOLLONVILLE...OR 5 MILES SOUTHEAST OF CAMPTON...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... LOWER GILMORE...PAXTON...SELLARS...GILMORE...HELECHAWA...UPPER GILMORE...WILHURST...LEE CITY...SIMPSON...SEWELL...ADELE... ROSEFORK...CANNEL CITY...SHOCKEY...MOCT...BELKNAP...KECK... TAULBEE...BURG AND WHEEL RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3784 8348 3778 8322 3760 8335 3771 8363 TIME...MOT...LOC 2357Z 296DEG 27KT 3769 8344 WIND...HAIL 70MPH 1.75IN $$ ABE
975 WWUS53 KJKL 090005 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 805 PM EDT FRI APR 8 2011 KYC025-153-175-237-090015- /O.CON.KJKL.SV.W.0052.000000T0000Z-110409T0015Z/ MORGAN KY-MAGOFFIN KY-WOLFE KY-BREATHITT KY- 805 PM EDT FRI APR 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BREATHITT...WOLFE...WEST CENTRAL MAGOFFIN AND SOUTHWESTERN MORGAN COUNTIES UNTIL 815 PM EDT... AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SEWELL...OR 6 MILES NORTH OF JACKSON...MOVING SOUTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... BURKHART...TAULBEE AND KECK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3784 8348 3778 8322 3760 8335 3771 8363 TIME...MOT...LOC 0005Z 306DEG 34KT 3763 8337 WIND...HAIL 70MPH 1.75IN $$ ABE
586 WWUS53 KJKL 090014 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 814 PM EDT FRI APR 8 2011 KYC025-153-175-237-090024- /O.EXP.KJKL.SV.W.0052.000000T0000Z-110409T0015Z/ MORGAN KY-MAGOFFIN KY-WOLFE KY-BREATHITT KY- 814 PM EDT FRI APR 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BREATHITT... WOLFE...WEST CENTRAL MAGOFFIN AND SOUTHWESTERN MORGAN COUNTIES IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3784 8348 3778 8322 3760 8335 3771 8363 TIME...MOT...LOC 0014Z 306DEG 34KT 3761 8330 $$ ABE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:02 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 8, 3:02 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 302 PM EDT FRI APR 8 2011 .SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA THIS AFTERNOON. EXPECTING MORE ACTIVITY ALONG AND NORTH OF THE FRONTAL BNDRY BUT ACTIVITY COULD EXTEND INTO THE MID KY REGION. A SERIES OF WEAK SHORT WAVES TONIGHT WILL TRACK ALONG THE FRONTAL BNDRY THIS EVENING WILL PROVIDE THE IMPETUS FOR WAVES OF PCPN. SUFFICIENT MOISTURE AND HEATING COUPLED WITH THE LIFTING ACTION OF A SHORT WAVE COULD CREATE MARGINALLY SEVERE THUNDERSTORMS. AFTER SUNSET... COOLING EFFECTS FROM LOSS OF SOLAR HEATING WILL SUPRESS CONVECTIVE ACTIVITY AND THE LAST OF THE SHORT WAVES WILL TAKE THE PCPN OUT OF THE STATE. NEXT SHORT WAVE WILL PUSH INTO THE REGION SAT AFTN AND THEN EXIT AGAIN SAT NITE WITH THE FRONTAL BNDRY FINALLY LIFTING FAR ENUF NORTH FOR A TEMPORARY END TO THE THREAT OF PCPN. KY WILL REMAIN IN THE WARM SECTOR SOUTH OF THE WARM FRONT THRU OUT THIS EVENT AND SW WINDS WILL CONTINUE TO PUSH TEMPS TO EVER HIGHER VALUES. EXPECTING LOWER 80S FOR SAT WITH OVERNIGHT LOWS AROUND 60 TONIGHT AND IN THE LOWER 60S SAT NIGHT. QUICK UPDATE TO THIS FCST TO INCLUDE A SEVERE THUNDERSTORM WATCH FOR ALL OF EASTERN KENTUCKY UNTIL 9 PM. AIRMASS HAS BECOME VERY UNSTABLE AND EXPECTING A SHORT WAVE ALONG THE FRONTAL BNDRY TO WAVE THAT BNDRY INTO OUR AREA AND ADD THE ADDITIONAL LIFT TO INITIATE STORMS. .LONG TERM.../SUNDAY THROUGH FRIDAY/...UPDATED FOCUS FOR THE EARLY PORTION OF THE EXTENDED PERIOD CENTERS AROUND THE DEEP TROF CURRENTLY LOCATED OVER THE WEST COAST. LATEST MODEL SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN THROUGH THE BEGINNING OF NEXT WEEK WITH A SLOWER PROGRESSION OF THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT. WILL BEGIN THE PERIOD ON SUNDAY WITH POTENTIALLY RECORD BREAKING WARMTH AS THE UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHARPENS IN RESPONSE TO THE APPROACHING TROF. LATEST ROUND OF MOS IS STILL SELLING HIGHS IN THE LOWER 90S ACROSS THE COAL FIELDS. NOT QUITE READY TO BITE DOWN ON THAT JUST YET AND WILL WAIT TO SEE ONE MORE ROUND OF DRAMATIC HIGHS COME IN...BUT FOR NOW HAVE BUMPED TEMPS UP INTO THE MID AND UPPER 80S. SUNDAY NIGHT WILL SEE AN INCREASE IN LOW LEVEL MOISTURE AS A 50KT LOW LEVEL JET BEGINS RAMPING UP AHEAD OF THE TROF. CURRENT CONSENSUS THEN HAS THE SFC LOW AROUND THE GREAT LAKES AREA WITH THE COLD FRONT SWINGING THRU EASTERN KENTUCKY FROM LATE MORNING THRU EARLY EVENING...AND HAVE CENTERED HIGHEST POPS AROUND 18Z FOR THE AREA. CONCERNING THE SEVERE THREAT...SOUNDINGS CONTINUE TO INDICATE A FAIR AMOUNT OF INSTABILITY ASSOCIATED WITH THE FROPA WITH AROUND 1000J/KG AND LI/S IN THE -4 TO -6 C RANGE. WITH THE POTENTIALLY QLCS NATURE OF THE FRONT AND NEARLY VERTICAL ISENTROPIC SURFACES...WOULD EXPECT THE BIGGEST THREAT TO BE DAMAGING WINDS ASSOCIATED WITH THE LINE AS IT MOVES THRU OUR AREA. WITH THE 700MB TROF LAGGING BEHIND THE FRONT...HAVE KEPT LOW END CHANCE POPS THRU THE EVENING AND OVERNIGHT HOURS ON MONDAY TO ACCOUNT FOR ANY POST FRONTAL SHOWERS INTO THE DAY ON TUESDAY. REMAINDER OF THE PERIOD LOOKS RELATIVELY BENIGN AS HIGH PRESSURE BUILDS OVER THE OHIO VALLEY BENEATH A TRANSIENT FLAT RIDGE THRU WEDNESDAY...BY WHICH TIME THE EURO...GFS...AND GEM ALL START TAKING THEIR OWN APPROACH WITH THE NEXT WAVE CROSSING THE PLAINS. THIS FAR OUT...OPTED TO MAINTAIN CONTINUITY WITH THE INHERITED GRIDS AND THE NEIGHBORS AND WILL CONTINUE WITH SLIGHT CHANCE POPS TO ROUND OUT THE PERIOD. && .AVIATION.../18Z TO 18Z/ A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA THIS AFTERNOON. CIGS WILL REMAIN AROUND THE BKN030 LEVEL WILD VSBY SHOULD REMAIN VFR. ALTHOUGH ISOLATED TSRA COULD BRIEFLY LOWER VSBY TO MVFR/IFR RANGE THE TIME OF OCCURANCE WILL BE TOO LIMITED TO PUT IN THE TAF AT THIS TIME. BETTER CHANCE FOR TSRA AT JKL THAN AT LOZ/SME. AFTER SUNSET THE ATMOSPHERE SHOULD CALM DOWN WITH CIGS BEGINNING TO LOWER WITH TEMPS COOLING AND DEW PTS BECOMING NEARLY SATURATED. BY MIDNIGHT...EXPECT SOME VALLEY FOG TO BEGIN FORMING AS WINDS GO CALM AND COOL AIR SETTLES INTO THE VALLEYS. THIS WILL DROP VSBY AT LOZ/SME WHILE JKL SHOULD REMAIN VFR. CURRENT THOUGHTS ON HOW FAR THE VSBY WILL DROP WILL DEPEND ON THE AMOUNT OF PCPN RECEIVED AND CURRENTLY ONLY FORECASTING 2 MILE RESTRICTION AT LOZ/SME... ALTHOUGH SOME OF OUR DEEPER VALLEYS COULD SEE VERY DENSE FOG IN THE MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...DUSTY LONG TERM...MB AVIATION...DUSTY
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT FRI APR 8 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 330 PM EDT FRI APR 8 2011 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...SATURDAY NIGHT AND SUNDAY NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY INSTANCES OF WIND DAMAGE... LARGE HAIL...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE THIS EVENING. DUSTY
In the hours before
Local storm report, Apr 8, 7:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CLAY CITY 37.86N 83.93W
04/08/2011 M1.25 INCH POWELL KY TRAINED SPOTTER
&&
TBREWERLocal storm report, Apr 8, 7:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL STANTON 37.85N 83.86W
04/08/2011 E1.00 INCH POWELL KY NWS EMPLOYEE
&&
TBREWERLocal storm report, Apr 8, 7:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL CLAY CITY 37.86N 83.93W
04/08/2011 M1.00 INCH POWELL KY FIRE DEPT/RESCUE
&&
TBREWERLocal storm report, Apr 8, 7:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL STANTON 37.85N 83.86W
04/08/2011 E1.25 INCH POWELL KY LAW ENFORCEMENT
&&
TBREWERSpecial weather statement, Apr 8, 7:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 719 PM EDT FRI APR 8 2011 KYZ107-119-120-090000- JOHNSON-MARTIN-PIKE- 719 PM EDT FRI APR 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT FRIDAY EVENING... EASTERN JOHNSON... MARTIN AND EXTREME NORTH CENTRAL PIKE. AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAKER...OR NEAR PAINTSVILLE...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WELLS CHAPEL AROUND 725 PM EDT...DAVISPORT AROUND 730 PM EDT...DELONG AROUND 735 PM EDT...PRINCE AROUND 740 PM EDT...MCCLURE AROUND 745 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Local storm report, Apr 8, 7:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 2 N PAINTSVILLE 37.85N 82.81W
04/08/2011 E0.50 INCH JOHNSON KY TRAINED SPOTTER
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 41 min |
| Apr 8, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Morgan | 36 min |
| Apr 8, 5:02 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley, Rockcastle | 43 min |
| Apr 8, 5:05 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 55 min |
| Apr 8, 5:42 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 48 min |
| Apr 8, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 19 min |
| Apr 8, 6:01 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 29 min |
| Apr 8, 6:59 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 31 min |
| Apr 8, 7:15 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Wolfe | 45 min |
| Apr 8, 7:54 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Wolfe | 36 min |
| Apr 8, 7:57 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.